| Model Number |
SB-0520FC |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Paralysis (1997); Seroma (2069)
| Date of Event |
02/02/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the literature described "sonic beat", "sb-0520fc" as a representative product.The product was unknown but a representative product was chosen for processing purposes.Once the investigation has been completed, a supplemental report will be submitted with the device evaluation results.
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "endoscopic surgery for thyroid tumors introduction of endoscopic thyroid surgery at kuma hospital".Literature summary endoscopic thyroid surgery cases at our hospital [target] -patients who underwent endoscopic thyroid surgery from may to (b)(6) 2023.-the number of patients was 20.-all patients underwent vans video-assisted neck surgery method.-intraoperative nerve monitoring device was used in all cases.-energy devices ligasure, sonic beat, harmonic [result] surgical time -average 194 minutes -within 3 months after start: 286 minutes (1-6 cases) -less than 4 months: 155 minutes (7-20 cases) bleeding volume -average 29ml -within 3 months after start: 42 ml (1-6 cases) -less than 4 months: 15 ml (7-20 cases) complications -postoperative vocal cord paralysis: 3 cases one case of thermal injury due to steam heat from an energy device hoarseness recovered after 6 months -postoperative bleeding: 0 cases -conversion to external incision: 0 case -postoperative subcutaneous seroma: 1 case (relieved by puncture drainage) type of adverse events/number of patients postoperative vocal cord paralysis (n=3) postoperative subcutaneous seroma (n=1).
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes additional information received from the author.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
Event or Problem Description
An olympus device did not cause or contribute to the adverse events described in the article.Also, it was confirmed that there was no malfunction of an olympus device.